Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 14, 2015, 11:14 PM CDT for Lane County, Scott County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 11:14 PM CDT (04:14 UTC)
- Expired
- Jul 14, 2015, 11:46 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KDDC 150414
SVRDDC
KSC101-171-150500-
/O.NEW.KDDC.SV.W.0196.150715T0414Z-150715T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1114 PM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANE COUNTY IN WEST CENTRAL KANSAS...
SCOTT COUNTY IN WEST CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SCOTT CITY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...DIGHTON...ALAMOTA...AMY...SHIELDS...SHALLOW WATER...
PENDENNIS...MANNING...HEALY...GRIGSTON AND MODOC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 10108 3865 10107 3869 10027 3830 10029
TIME...MOT...LOC 0413Z 247DEG 26KT 3844 10093
HAIL...1.00IN
WIND...60MPH
$$
RUSSELL1 follow-up statement
718
WWUS53 KDDC 150446
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1146 PM CDT TUE JUL 14 2015
KSC101-171-150456-
/O.CAN.KDDC.SV.W.0196.000000T0000Z-150715T0500Z/
LANE KS-SCOTT KS-
1146 PM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR LANE AND SCOTT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3827 10108 3865 10107 3869 10027 3830 10029
TIME...MOT...LOC 0444Z 247DEG 26KT 3853 10065
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:35 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 7:35 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 735 PM CDT TUE JUL 14 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 144 PM CDT TUE JUL 14 2015 A TROUGH OF LOW PRESSURE IS FORECAST TO MOVE INTO SOUTHWESTERN KANSAS OVERNIGHT WITH MOIST UPSLOPE FLOW DEVELOPING INTO EASTERN COLORADO THIS EVENING. SOME RIPPLES IN THE UPPER FLOW IN THE MONSOONAL MOISTURE PLUME, FROM NEW MEXICO INTO COLORADO, WILL SET OFF NUMEROUS THUNDERSTORMS LATER THIS EVENING AND PROGRESSING INTO WESTERN KANSAS OVERNIGHT AS AN MCS. MUCH OF THE OVERNIGHT CONVECTION COULD BE JUST NORTH OF GARDEN CITY AND DODGE CITY. WILL HAVE THE HIGHEST RAIN CHANCES AND QPF IN THAT AREA TONIGHT. A WIND SHIFT LINE JUST SOUTH OF DODGE CITY COULD BE THE FOCUS OF SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE THREAT OF SEVERE WEATHER IS LOW AS LAYER WIND SHEAR IS WEAK. ANY STORMS THAT FORM THIS EVENING COULD HAVE STRONG WIND GUSTS WITH DOWNDRAFT CAPES AROUND 2000 J/KG. THE MCS LATER TONIGHT COULD BE MARGINALLY SEVERE WITH HAIL TO AROUND QUARTER SIZE AND STRONG WINDS. SOUTHEAST WINDS OF 10 TO 15 MPH BECOME SOUTH LATE TONIGHT WITH INCREASING CONVECTIVE DEBRIS CLOUDINESS ESPECIALLY NORTH OF DODGE CITY. OVERNIGHT LOWS WILL BE MILD AND RANGE FROM 68 TO 74 WITH THE WARMEST IN SOUTH CENTRAL SECTIONS. FOR WEDNESDAY, SOME LINGERING SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN THE MORNING MAINLY NORTH OF DODGE CITY. A WEAK SURFACE TROUGH LINE IS FORECAST TO BE ACROSS SOUTHWESTERN KANSAS WITH THUNDERSTORMS FORMING BY MID TO LATE AFTERNOON, SOME MARGINALLY SEVERE WITH CAPES AROUND 2000 J/KG. HIGHS ON WEDNESDAY WILL BE FROM 97 TO NEAR 100 DEGREES WITH SOUTH WINDS OF 12 TO 22 MPH. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 237 PM CDT TUE JUL 14 2015 FOR THURSDAY, ANOTHER SURFACE TROUGH LINE WILL BE ACROSS SOUTHWESTERN KANSAS WITH A FOCUS FOR MORE AFTERNOON AND EVENING THUNDERSTORMS, SOME MARGINALLY SEVERE. HIGHS WILL BE IN THE UPPER 90S AGAIN. FOR FRIDAY, THE BOUNDARY SHIFTS NORTH, WITH HIGHS REACHING AROUND THE CENTURY MARK. SCATTERED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE. FOR THE WEEKEND, CHANCES OF THUNDERSTORMS DECREASE ON SATURDAY, BUT THEN MORE POSSIBLE ON SUNDAY IF THE ECMWF MODEL IS CORRECT IN PUSHING A STRONGER UPPER TROUGH ACROSS THE NORTHERN PLAINS. HIGHS WILL BE NEAR OR AROUND 100 DEGREES. FOR THE PERIOD OF MONDAY INTO TUESDAY, A COOLER AIRMASS IF FORECAST AS BOTH THE ECMWF AND THE GFS HAVE A COLD FRONT MOVING ACROSS THE CENTRAL PLAINS WITH SLIGHT CHANCES FOR THUNDERSTORMS. OVERNIGHT LOWS THROUGH THE PERIOD WILL CONTINUE MILD AND IN THE UPPER 60S TO LOWER 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 734 PM CDT TUE JUL 14 2015 CONVECTION COULD IMPACT THE TERMINALS IN THE LATE EVENING TO EARLY MORNING HOURS. NUMEROUS PULSE TYPE STORMS ACROSS EASTERN COLORADO ARE FORECAST TO BECOME CLUSTERED AS THEY MOVE INTO WEST CENTRAL AND NORTH CENTRAL KANSAS THROUGH MIDNIGHT AND THE OVERNIGHT HOURS. VICINITY THUNDERSTORM ARE IN THE TERMINAL FORECASTS FOR THIS PERIOD AS THE CONFIDENCE WITH RESPECT TO AREAL COVERAGE IS QUITE LOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 99 70 97 / 50 20 30 30 GCK 68 97 68 96 / 60 30 30 30 EHA 68 97 68 97 / 40 30 30 30 LBL 69 99 69 97 / 30 20 30 30 HYS 71 97 70 97 / 60 40 50 30 P28 74 99 74 99 / 30 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ090. && SHORT TERM...KRUSE LONG TERM...KRUSE AVIATION...RUSSELL
Hazardous weather outlook, Jul 14, 4:21 AM CDT, 18 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CDT TUE JUL 14 2015 KSZ030-031-043>046-061>066-074>081-084>090-150930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 421 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON FOR BARBER COUNTY IN FAR SOUTH CENTRAL KANSAS, WHERE HEAT INDICES DOWN IN THE MEDICINE LODGE AREA ARE FORECAST TO REACH AROUND 105 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT ACROSS PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS...ESPECIALLY NORTH OF THE ARKANSAS RIVER. THERE WILL BE ENOUGH DEEP LAYER WIND SHEAR AND MOISTURE IN PLACE TO SUPPORT THUNDERSTORMS WITH WEAK ROTATION FOR A COUPLE OF HOURS CAPABLE OF GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS IN THE 60 TO 70 MPH RANGE. BY LATE TONIGHT...A LARGE THUNDERSTORM CLUSTER IS EXPECTED TO MATURE SOMEWHERE BETWEEN HIGHWAY 50 AND INTERSTATE 70 WITH THE MAIN HAZARD SHIFTING TO TORRENTIAL RAINFALL AND LOCALIZED FLOODING. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...MORE THUNDERSTORMS ARE IN THE FORECAST THROUGH THE END OF THE WEEK AS THE OVERALL SYNOPTIC WEATHER PATTERN WILL NOT CHANGE MUCH. MARGINAL SEVERE WEATHER RISKS ARE FORECAST DURING THE LATE AFTERNOON THROUGH LATE EVENING HOURS WEDNESDAY, THURSDAY, AND FRIDAY. HAZARDS WEATHER RISK... WEDNESDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. THURSDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR WEST CENTRAL AND SOUTHWEST KANSAS BETWEEN HIGHWAY 50 AND INTERSTATE 70. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jul 14, 9:04 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 804 PM MDT TUE JUL 14 2015 KSZ061-150245- HAMILTON KS- 804 PM MDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 845 PM MDT... AT 803 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SYRACUSE...MOVING NORTHEAST AT 20 MPH. ANOTHER CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ALONG THE COLORADO KANSAS LINE NEAR NORTHWEST HAMILTON COUNTY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SYRACUSE AND COOLIDGE. LAT...LON 3826 10204 3825 10156 3775 10157 3775 10204 TIME...MOT...LOC 0203Z 205DEG 24KT 3786 10198 RUSSELL
Special weather statement, Jul 14, 10:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1034 PM CDT TUE JUL 14 2015 KSZ074-084-150415- MORTON KS-STANTON KS- 1034 PM CDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND MORTON COUNTIES UNTIL 1115 PM CDT... AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR TO 12 MILES NORTHWEST OF ELKHART...AND MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...ROLLA...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3756 10204 3764 10159 3712 10157 3710 10204 TIME...MOT...LOC 0333Z 275DEG 29KT 3742 10211 3717 10201 RUSSELL
Special weather statement, Jul 14, 11:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1108 PM CDT TUE JUL 14 2015 KSZ061-062-074-075-084-085-150500- KEARNY KS-HAMILTON KS-GRANT KS-MORTON KS-STEVENS KS-STANTON KS- 1108 PM CDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NORTHERN STEVENS... SOUTHERN HAMILTON...STANTON...MORTON AND SOUTHERN KEARNY COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/... AT 1107 PM CDT /1007 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF JOHNSON CITY...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ULYSSES...HUGOTON...JOHNSON CITY...ROLLA...MOSCOW...MANTER... RICHFIELD...BIG BOW...FETERITA...HICKOK AND THE SAUNDERS ELEVATOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3782 10203 3791 10115 3713 10115 3710 10204 TIME...MOT...LOC 0407Z 247DEG 38KT 3762 10166 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:04 PM CDT | Special Weather Statement | DDC | Hamilton | 41 min |
| Jul 14, 10:34 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 41 min |
| Jul 14, 11:08 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton, Stevens | 52 min |
| Jul 14, 11:19 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 27 min |
| Jul 14, 11:43 PM CDT | Special Weather Statement | DDC | Finney, Grant, Gray, Haskell, Kearny, Seward and 1 more | 92 min |
| Jul 15, 12:35 AM CDT | Special Weather Statement | DDC | Finney | 40 min |
| Jul 15, 1:07 AM CDT | Special Weather Statement | DDC | Ellis, Trego | 68 min |
| Jul 15, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 54 min |
| Jul 15, 2:21 AM CDT | Special Weather Statement | DDC | Rush | 39 min |
| Jul 15, 4:11 PM CDT | Special Weather Statement | DDC | Morton | 64 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | DDC | Stevens | 41 min |
| Jul 15, 5:11 PM CDT | Special Weather Statement | DDC | Stanton | 49 min |
| Jul 15, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 29 min |
| Jul 15, 6:30 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 30 min |
| Jul 15, 6:56 PM CDT | Special Weather Statement | DDC | Stanton | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.